MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Code Inability to Auto-Fill (1044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter full name:(b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, natalie had a patient on a iabp that was alarming "autofill failure".Natalie said that they decided to remove the iab.There was no blood in the helium tubing, and they felt the catheter was likely kinked or moved.They would replace the iab.The insertion was reported to be axillary, which is not the method described in the device instructions for use.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The iab was returned with the membrane completely unfolded and blood on the interior and exterior of the inner lumen.One kink was observed on both the inner lumen and catheter tubing approximately 76.2cm from the iab tip.The three-way stopcock was also returned.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and a leak was detected on the catheter tubing approximately 54.6cm from the iab tip.The evaluation determined a catheter tubing penetration, confirming the failure reported.It is difficult to determine when or how this occurred.The leak size suggests that a sharp object may have caused it, no marks were found around the leak.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problems.A lot history record review was completed for the reported product.No non-conformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint # (b)(4).

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
henry pena
15 law drive
fairfield, NJ 07004
MDR Report Key20570243
Report Number2248146-2024-0000664
Device Sequence Number12627366
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public(01)10607567107974(10)3000282645(17)251127(11)221128
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0295-01
Device Lot Number3000282645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/21/2024
01/22/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/21/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight69 KG